Oregon, 2010Winter Weather in Oregon, December 4, 2010
December 4, 2010 · NWS BOI · 1 event in 1 county or zone
A combination of light freezing rain and snow on the 4th of December caused roads in Baker County, Oregon to become slick and hazardous with many reports of accidents including one fatality.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 11
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A combination of light freezing rain and snow on the 4th of December caused roads in Baker County, Oregon to become slick and hazardous with many reports of accidents including one fatality.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 4, 3:41 AM MST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 4, 3:41 AM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
341 AM MST SAT DEC 4 2010
.SHORT TERM...DENSE FOG IN LOWER TREASURE VALLEY WEST OF CALDWELL
BUT ONLY PATCHY FOG IN THE UPPER TREASURE VALLEY DUE TO SE SURFACE
WINDS UP TO 10 MPH. WILL CANCEL THE DENSE FOG ADVISORY IN THE
UPPER TREASURE VALLEY BUT KEEP IT IN THE LOWER TREASURE TIL 15Z.
WEAK WARM FRONT AND LIGHT PCPN WILL MOVE NEWD THROUGH OUR ZONES
TODAY. PCPN WILL BE SNOW ABOVE 3800 FEET AND RAIN BELOW...EXCEPT
SNOW AND SLIGHT CHANCE OF FREEZING RAIN IN THE LOWER TREASURE
VALLEY AND ALONG THE SNAKE RIVER...DUE TO COLD AIR STILL TRAPPED
AT LOW ELEVATIONS AND TOO LITTLE FLOW TO SCOUR IT OUT. BUT PCPN
AMOUNTS WILL BE SMALL AND NO WINTER WX ADVISORY IS PLANNED. AFTER
TODAY/S WARM FRONT EXITS NEWD TONIGHT...ANOTHER WEAK WAVE AND MORE
LIGHT RAIN AND SNOW WILL COME IN SUNDAY...HIGHEST POPS IN SWRN
HARNEY COUNTY AT THAT TIME. TEMPS THROUGH SUNDAY WILL SHOW LITTLE
DIURNAL RANGE BUT SUNDAY WILL BE SLIGHTLY WARMER THAN TODAY. DUE
TO SOME MELTING OF SNOW AND ALREADY MOIST LOW LAYERS...VALLEY FOG
WILL REMAIN IN FORECASTS THROUGH SUNDAY...ESPECIALLY NIGHT AND
MORNING HOURS.
.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY...A WEAK STORM SYSTEM OFF
THE NORTHERN CALIFORNIA COAST WILL MOVE NORTHEAST OVER THE FORECAST
AREA SUNDAY NIGHT AND MONDAY. THIS WILL BRING LIGHT PRECIPITATION TO
THE REGION. PRECIPITATION IN THE LOWER VALLEYS WILL BE A MIX OF RAIN
AND SNOW EARLY MONDAY...BECOMING ALL RAIN BY EARLY MONDAY AFTERNOON.
MONDAY NIGHT AND TUESDAY A WEAK RIDGE OF HIGH PRESSURE WILL BUILD
OVER THE REGION WITH MOIST SOUTHERLY FLOW JUST TO OUR WEST. AS THIS
RIDGE DEVELOPS WE WILL SEE MOSTLY DRY CONDITIONS IN SOUTHERN SECTION
OF SOUTHWEST IDAHO...BUT ENOUGH MOISTURE FOR A CHANCE OF PCPN IN
CENTRAL IDAHO AND SOUTHEAST OREGON. ACTIVE WEATHER PATTERN TUESDAY
NIGHT THROUGH NEXT SATURDAY AS RIDGE BREAKS DOWN AND MOIST ZONAL
FLOW SETS UP OVER THE NORTHWESTERN U.S.. MODEL SOLUTIONS CONTINUE TO
FAVOR ZONAL FLOW ACROSS NORTHERN PACIFIC TAPPING INTO DEEP MOISTURE
PLUME CURRENTLY WEST OF HAWAII. THIS PATTERN WILL GREATLY INCREASE
CHANCE OF PCOPN PACNW. PATTERN ALSO FAVORS NEAR TO ABOVE NORMAL
TEMPERATURES AND RAIN BELOW 4500 FEET. THE SITUATION WILL NEED TO BE
MONITORED FOR HEAVY RAIN AND FLOODING POTENTIAL THROUGH THE WEEK.
&&
.AVIATION...IFR IN FOG FOR VALLEYS OF SW IDAHO AND SE OREGON UNTIL
MIDDAY TODAY. LIFR FOG NEAR BUT NOT RIGHT AT THE KBOI AIRPORT THIS
MORNING DUE TO 10 KT SOUTHEAST WINDS. CONFIDENCE IN FOG FORECAST
REMAINS LOW. THINK THE SOUTHEAST WINDS WILL CONTINUE SO WILL KEEP
VFR CEILINGS AND VISIBILITY PREDOMINANT...WITH TEMPO LIFR CONDITIONS
THROUGH 16Z THIS MORNING. IFR CONDITIONS IMPROVE TO MVFR SATURDAY
AFTERNOON AT MOST LOCATIONS. LIGHT RAIN/SNOW AND LOW CEILINGS /ABOVE
THE SURFACE FOG AND STRATUS/ WILL OBSCURE MTNS THIS AFTERNOON. AREAS
OF MVFR AND LOCAL IFR IN FOG AND STRATUS WILL REMAIN IN LOWER SW ID
VALLEYS THROUGH SUNDAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...DENSE FOG ADVISORY IN EFFECT FOR IDZ012 UNTIL 8AM MST TODAY.
OR...DENSE FOG ADVISORY IN EFFECT FOR ORZ064 UNTIL 8AM MST TODAY.
&&
WEATHER.GOV/BOISE
SHORT TERM...LC
LONG TERM....JDS
AVIATION.....JDS
Hazardous weather outlook, Dec 4, 5:50 AM MST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
550 AM MST SAT DEC 4 2010
IDZ012-ORZ064-051300-
LOWER TREASURE VALLEY ID-LOWER TREASURE VALLEY OR-
550 AM MST SAT DEC 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO
AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING.
VISIBILITIES OF 1/4 MILE OR LESS CAN BE EXPECTED. CONDITIONS WILL
IMPROVE LATER IN THE MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER THROUGH ESTABLISHED
PROCEDURES.
IDZ011-013>016-028>030-033-ORZ061>063-051300-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
550 AM MST SAT DEC 4 2010 /450 AM PST SAT DEC 4 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED AT THIS TIME.
Winter Weather, Baker
- When
- December 4, 7:00 AM MST to 6:00 PM MST
- Where
- Baker forecast zone
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 10 indirect
- Reported by
- Law Enforcement
- Coordinates
- 44.709, -117.675 (the zone’s center; the record gives no point)
Oregon State Police reported a commercial truck rollover on Interstate 84 near milepost 334 at approximately 11:22 AM MST resulting in one fatality and one injury. Multiple rollover and collision accidents as well as commercial truck jack- knife incidents were reported throughout the day.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Carolina, December 4, 20106 deaths · 12 injured · 18 events
- Avalanche in Washington, December 4, 20101 death · 1 event
- Lake-Effect Snow in Ohio, December 4 to 8, 2010$2.8 million · 9 events
- Lake-Effect Snow in Pennsylvania, December 4 to 9, 2010$800,000 · 2 events
- Winter Weather in Kentucky, December 4, 20101 injured · $5,000 · 21 events
- Winter Weather in North Carolina, December 4 to 7, 201012 events
- Lake-Effect Snow and Winter Weather in Indiana, December 4 to 7, 201011 events
- Lake-Effect Snow in New York, December 4 to 9, 20108 events
- Lake-Effect Snow and Winter Weather in Michigan, December 4 to 8, 20106 events
- Blizzard and Heavy Snow in Virginia, December 4 to 5, 20104 events
- Heavy Snow in North Carolina, December 4 to 5, 20102 events
- Heavy Snow in Indiana, December 4, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 274007.